MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G56194
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the hub of a turbo-ject power injectable picc split from the extension tubing.The split was noticed post insertion of the picc line in medical imaging, and the extension tubing was noted to be completely disconnected from the "purple distal lumen".The picc line was subsequently removed and replaced.The catheter was placed in the left basilic vein and the indication for placement was for chemotherapy treatment.It was reported that other "potential infusions" were also used with the catheter.The catheter failed during treatment.It is not known how long the catheter was in place or what procedure was being performed at the time of failure.The catheter was not being used with other devices.The catheter was secured to the patient using a stat lock and the patient's activity level was unknown.No other adverse effects have been reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported by (b)(6) hospital on (b)(6) 2020 that the extension tubing on the purple distal lumen of a turbo-ject power injectable catheter (part number upicds-5.0-ct-otw-st-1110, lot number 10241584) was disconnected/split from the hub.The catheter was placed in the left basilica vein and the indication for placement was chemotherapy.It was reported that other "potential infusions" were used with the catheter.The catheter failed during treatment, was not being used with other devices, and was secured to the patient using a stat lock.A review of the complaint history, device history record, instructions for use (ifu), and quality control were conducted during the investigation.The complaint device was not returned for evaluation; however, photos of the complaint device were provided.The photos show that the extension tubing is partially separated at the junction with the purple hub, and the purple hub has what appears to be an additional connector cap attached to it.It is possible the additional component could be a needless injector cap as the cap has a luer lock on the end which could facilitate the attachment of a syringe.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record found no nonconformances related to this failure mode.A database search found 2 additional complaints associated with this device lot that were determined to be unrelated to this complaint.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: "intended uses: the maximum pressure limit setting for power inectors used with the turbo-ject picc may not exceed 325psi and the flow rate may not exceed the maximum flow rate indicated as showing in the following table.Catheter size maximum flow rate injection pressure limit setting 5 fr double lumen 5 ml/sec 325 psi.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately warnings: the safe and effective use of turbo-ject picc line with power injector pressures set above 325psi has not been established do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify: the catheter lumen has "ct" on the hub to indicate the lumen is power injectable.Prior to use that the maximum pressure limit is set at or below 325psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are provided." based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for failure was not established.It is possible that inadvertent tension placed on the line, catheter maintenance, or manufacturing contributed to this this event.Appropriate measures have been taken to address this failure mode.A capa was identified to be in progress for this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10051666
Report Number1820334-2020-00944
Device Sequence Number14135601
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)211231(10)10241584
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberG56194
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Device Lot Number10241584
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR